MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNK DRILL; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US UNK DRILL; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number UNK DRILL
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the flexible drill holder drill broke off; the rest is stuck.There was no patient harm reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: according to the information received, " customer has a flexible drill holder in which the drill has been broken off.The rest is still stuck".The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that a drill (unk part and lot) was jammed and broken inside the couple section of the quickset flex dr sft qck cple.Broken fragment was not returned for evaluation.The observed condition of the device was consistent with exposure to unintended forces, such as extreme eccentric loading, which could result in premature breaking of the drill bit.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the unk drill would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use, and it has been determined that no corrective and/or preventative action is required.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.1) quantity manufactured: (b)(4).2) date of manufacture: 02/22/2024.3) any anomalies or deviations identified in dhr: none.4) expiry date: n/a.5) ifu-0902-00-721.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances / manufacturing irregularities were identified during manufacturing.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 02/22/2024.3) any anomalies or deviations identified in dhr: none.4) expiry date: n/a.5) ifu-0902-00-721.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review : a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, " customer has a flexible drill holder in which the drill has been broken off.The rest is still stuck".The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the quickset flex dr sft qck cple was not broken, only wear marks were found as normal use.However, a fragment of its mating device was found inside the couple section.The observed condition of the device was consistent with exposure to unintended forces, such as extreme eccentric loading, which could result in premature breaking of the drill bit.A functional test was performed, and it was observed that the fragment within the coupler was jammed.It is suspected that the breakage of the mating device is preventing the mechanism from releasing it as intended.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the quickset flex dr sft qck cple would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use, and it has been determined that no corrective and/or preventative action is required.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 02/22/2024.3) any anomalies or deviations identified in dhr: none.4) expiry date: n/a.5) ifu-0902-00-721.Device history review: 1) quantity manufactured: (b)(4).2) date of manufacture: 02/22/2024.3) any anomalies or deviations identified in dhr: none.4) expiry date: n/a.5) ifu-0902-00-721.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
The device malfunction, device interaction (2+ devices) : jammed/seized, will no longer be reported as there has not been a serious injury associated with this failure within the past 2 years.Please consider this the last manufacturer report number submitted against this malfunction.H11 additional narrative: corrected: d1 and d4 (catalog).

Brand Name
UNK DRILL
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22286539
Report Number1818910-2025-10046
Device Sequence Number8458451
Product Code HTW
UDI-Device Identifier10603295109273
UDI-Public(01)10603295109273(10)SO2065022
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNK DRILL
Device Lot NumberSO2065022
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/09/2025
07/15/2025
08/14/2025
08/20/2025
09/24/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/10/2025
07/17/2025
08/15/2025
08/22/2025
09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown